Kentucky, 2024

Damaging Wind in Kentucky, June 25, 2024

June 25, 2024 · NWS ILN · 1 event in 1 county or zone

A warm front moved through the region, forcing isolated storms out in front of it.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A warm front moved through the region, forcing isolated storms out in front of it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 25, 1:48 PM EST, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 25, 1:48 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
248 PM EDT Tue Jun 25 2024

.SYNOPSIS...
Showers and thunderstorms are expected again Wednesday into
Wednesday night as a cold front moves through the Ohio Valley.
High pressure and a drier airmass will return for Thursday and
Friday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Remnant outflow boundary from the morning convection is still
pushing south across the area and is currently moving through
northern Kentucky and far south central Ohio. Despite the lack
of better instability, the good convergence along this boundary
is keeping scattered showers and thunderstorms going along and
just behind it. These will likely continue to sag south across
southern portions of our area over the next couple of hours.
Meanwhile, another area of convection back across central
Illinois should continue to slide east-southeast along the
boundary through late afternoon and early evening and may
eventually affect southwest portions of our area heading into
this evening. With winds becoming northerly behind the boundary,
think the overall severe threat will be fairly limited through
the rest of the afternoon/evening across our area.

Expect a general lull in pcpn across our area later this
evening and into the overnight hours. However, a mid level
short wave will approach from the west later tonight and this
could lead to some additional shower and embedded thunderstorm
development late, primarily across western portions of the
area. Lows tonight will be in the upper 60s to lower 70s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
The mid level short wave will move east across our area through
the day on Wednesday, helping to push an associated cold front
southeast across the Ohio Valley. Developing low and mid level
flow ahead of this will lead to increasing moisture advection,
with fairly widespread showers and thunderstorms developing and
shifting southeast across the region through the day on
Wednesday. The strengthening wind fields ahead of this system
will lead to increasing deeper layer shear through the day with
the potential for some strong to severe storms ahead of the
front Wednesday afternoon and evening. However, depending on
how widespread and the effects of any morning pcpn, instability
may pose a limiting factor to a more widespread severe threat.
As of now, it appears the best chance for any severe storms
would be across southeast portions of our area where we should
have the best chance at some better instabilities. Highs on
Wednesday will range from the upper 70s in the northwest to the
upper 80s to around 90 degrees across our far southeast.

Showers and storms will taper off from the northwest Wednesday
evening as the cold front moves through. Lows Wednesday night
will be in the upper 50s to lower 60s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Surface high pressure will shift east through the Great Lakes
Thursday and Thursday night. This will provide cooler and drier
weather. As the high shifts off to the east on Friday, return flow
will bring low level moisture back into the Ohio Valley from the
south. A weak mid-level disturbance along with a surface warm front
could bring scattered storms into the region late Friday into Friday
night. However, the best chance for precipitation will arrive along
and ahead of the next cold front on Saturday. With PWATs near two
inches, will need to watch for a heavy rain threat. In addition,
heat indices could approach 100 degrees depending on cloud (and
precipitation) coverage and timing during the day.

More surface high pressure will follow this frontal system
Sunday into early next week, with temperatures falling back to near
normal values.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
The boundary from the morning convection is continuing to push
south across central portions of our area with the wind
shifting to the north behind it. Showers and thunderstorms are
also continuing along and just behind this boundary and these
will affect the TAF sites over the next couple of hours.

Another area of showers and storms currently back across
central Illinois will slide east-southeast along the boundary
and may eventually affect KCVG/KLUK through late afternoon and
early evening. We then may see a lull in pcpn through late
evening and into the overnight hours. However, additional
showers and thunderstorms will redevelop and overspread the
area later tonight and into the day on Wednesday as a cold front
drops southeast into the the Ohio Valley.

OUTLOOK...Thunderstorms possible Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...
AVIATION...JGL
Hazardous weather outlook, Jun 25, 2:21 PM EST, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
321 PM EDT Tue Jun 25 2024

INZ050-OHZ026-034-035-042>044-051-052-261100-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami-Champaign-
321 PM EDT Tue Jun 25 2024

This Hazardous Weather Outlook is for east central Indiana and west
central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ058-059-066-KYZ092-093-096>100-OHZ045-046-053>056-060>065-070>074-
077>082-088-261100-
Fayette-Union-Franklin-Kenton-Campbell-Pendleton-Bracken-Robertson-
Mason-Lewis-Delaware-Clark-Madison-Licking-Preble-Montgomery-Greene-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
321 PM EDT Tue Jun 25 2024

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Occasional showers and thunderstorms are expected on Wednesday. A
few strong to severe storms will be possible Wednesday afternoon and
evening with damaging wind the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ073>075-080-KYZ089>091-094-095-261100-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Owen-Grant-
321 PM EDT Tue Jun 25 2024

This Hazardous Weather Outlook is for southeast Indiana and
northern Kentucky.

.DAY ONE...Tonight.

A few strong to severe storms will be possible through early this
evening. Damaging wind and large hail will be the main threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Occasional showers and thunderstorms are expected on Wednesday. A
few strong to severe storms will be possible Wednesday afternoon and
evening with damaging wind the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 25, 12:09 PM EST, 4 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
109 PM EDT Tue Jun 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     Hail             3 NNE West Liberty      40.30N 83.74W
06/25/2024  M0.88 Inch       Logan              OH   Trained Spotter

&&
Special weather statement, Jun 25, 12:13 PM EST, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
113 PM EDT Tue Jun 25 2024

INZ050-058-059-066-251745-
Fayette IN-Wayne IN-Union IN-Franklin IN-
113 PM EDT Tue Jun 25 2024

...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTH
CENTRAL FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...SOUTHWESTERN
WAYNE...UNION AND FAYETTE COUNTIES IN EAST CENTRAL INDIANA THROUGH
145 PM EDT...

At 113 PM EDT, a cluster of strong thunderstorm was located near
Glenwood, moving southeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Connersville, Liberty, Glenwood, Salem, Waterloo, Blooming Grove,
Columbia, Bunker Hill, Brownsville, Dunlapsville, Whitewater State
Park, Mounds State Recreation Area, Mettel Field, Cottage Grove,
Bentonville, Springersville, Alquina, Billingsville, Clifton, and
Alpine.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3979 8530 3979 8522 3964 8481 3963 8481
      3943 8497 3961 8530
TIME...MOT...LOC 1713Z 299DEG 40KT 3971 8528

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 25, 12:52 PM EST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
152 PM EDT Tue Jun 25 2024

OHZ073-074-251815-
Ross OH-Hocking OH-
152 PM EDT Tue Jun 25 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
HOCKING...SOUTHEASTERN PICKAWAY AND NORTHEASTERN ROSS COUNTIES
THROUGH 215 PM EDT...

At 152 PM EDT, a strong thunderstorm was located near Kingston,
moving southeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Chillicothe, Kingston, North Folk Village, Londonderry, Adelphi,
South Bloomingville, Andersonville, Mooresville, and Hallsville.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3939 8249 3939 8252 3937 8252 3937 8263
      3936 8264 3937 8275 3921 8276 3940 8316
      3951 8307 3951 8298 3949 8298 3948 8300
      3947 8277 3942 8247
TIME...MOT...LOC 1752Z 295DEG 36KT 3945 8302

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 25, 1:16 PM EST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
216 PM EDT Tue Jun 25 2024

OHZ073-082-251830-
Pike OH-Ross OH-
216 PM EDT Tue Jun 25 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN PIKE
AND SOUTHEASTERN ROSS COUNTIES THROUGH 230 PM EDT...

At 216 PM EDT, a strong thunderstorm was located near Chillicothe,
moving southeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Chillicothe, Londonderry, Pike County Airport, Richmond Dale,
Massieville, Mooresville, Linn, Omega, and Scioto Trail State Park.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3917 8277 3917 8278 3902 8280 3924 8306
      3938 8292 3930 8275
TIME...MOT...LOC 1816Z 304DEG 35KT 3927 8291

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 25, 1:33 PM EST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
233 PM EDT Tue Jun 25 2024

OHZ082-251845-
Pike OH-
233 PM EDT Tue Jun 25 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN PIKE
COUNTY THROUGH 245 PM EDT...

At 233 PM EDT, a strong thunderstorm was located 7 miles east of
Waverly, moving southeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Beaver, Givens, and Linn.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3897 8281 3907 8298 3917 8288 3917 8284
      3916 8279
TIME...MOT...LOC 1833Z 296DEG 45KT 3911 8284

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 25, 4:33 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
533 PM EDT Tue Jun 25 2024

INZ080-KYZ089-090-094-252200-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
533 PM EDT Tue Jun 25 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN
SWITZERLAND...CARROLL...NORTHWESTERN OWEN AND WESTERN GALLATIN
COUNTIES THROUGH 600 PM EDT...

At 533 PM EDT, a strong thunderstorm was located near Madison,
moving east southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Kentucky Speedway, Ghent,
Sanders, Sparta, Worthville, Prestonville, Braytown, Interstate 71 at
Mile Marker 52, Wheatley, Langstaff, Locust, Markland, Moorefield,
Mount Sterling, Jacksonville, and US Route 42 at State Route 184.

This includes I-71 in Kentucky between mile markers 39 and 58.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3874 8526 3869 8520 3884 8520 3882 8483
      3850 8497 3850 8498 3852 8498 3851 8501
      3852 8503 3855 8500 3857 8504 3856 8506
      3858 8508 3860 8508 3858 8522 3863 8523
      3873 8533 3874 8533
TIME...MOT...LOC 2133Z 286DEG 39KT 3873 8537

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

The radar

The Louisville radar (KLVX), 103 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
June 25, 4:55 PM EST to 4:57 PM EST
Where
Carroll County, 0.54 mi E of Prestonville
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
Public
Coordinates
38.680, -85.170

Several large tree limbs were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2024Every state in 2024This day in weather historyWarnings in Kentucky, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191394.